Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 1, 2021, 12:37 PM EDT for Knox County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 12:37 PM EDT (16:37 UTC)
- Expired
- Aug 1, 2021, 1:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Cleveland, OH
County Knox County, OH
The radar
The Cleveland radar (KCLE), 137 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WWUS81 KCLE 011637
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1237 PM EDT Sun Aug 1 2021
OHZ047-011700-
Knox-
1237 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KNOX COUNTY...
At 1236 PM EDT, a strong thunderstorm was located near Sparta, or 11
miles west of Mount Vernon, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Centerburg.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4027 8248 4027 8274 4035 8275 4034 8265
4036 8264 4042 8264 4025 8245 4024 8248
TIME...MOT...LOC 1636Z 324DEG 27KT 4035 8268
$$
ClarkWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 1, 11:16 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 1, 11:16 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1116 AM EDT Sun Aug 1 2021 .SYNOPSIS... Low pressure will move east across the central Great Lakes this morning. A trailing cold front will move southeast across the local area today. High pressure will move east across the lower Great Lakes to Pennsylvania and New York by Monday night. A ridge will linger back west across the area through Wednesday night. A weak area of low pressure will move northeast through the Ohio Valley Wednesday night. Otherwise, the ridge will hold in place through the end of the week across the lower Great Lakes. && .NEAR TERM /THROUGH MONDAY/... Several waterspouts have been reported as the cold front moves south across Lake Erie this morning. This boundary is pushing onshore with scattered showers and thunderstorms extending from near Upper Sandusky to Cleveland to NW Pennsylvania. Thus far storms have lacked strong vertical growth, with tops on the strongest storms around 25K feet. Storms, especially northeast of Cleveland, continue to exhibit weak rotation but shear is actually quite weak below about 700mb. Strong flow exists aloft, but convection has thus far been too weak to optimize this. We will continue to monitor convection today but stronger activity is expected to be east of our forecast area where better instability will be focused ahead of the upper trough pivoting across the eastern Great Lakes. Previous Discussion... A broad upper level trough will dominate the eastern United States through this forecast period. A potent shortwave trough embedded in the mean flow will force a positive vorticity maximum east across the forecast area today and early tonight. This upper level feature will result in surface low pressure that will move east across southern Ontario, Canada this morning. A trailing cold front is progged to move southeast across the area today. Some thunderstorms have developed along the frontal boundary to the north and have weakened over the last few hours. This activity will move into our forecast area this morning. A very small line of showers and thunderstorms developed along the land breeze from the Islands east to Cleveland. The cells weakened but spawned a new shower that propagated northeast along the lakeshore this morning. Expecting more showers and thunderstorms to develop today ahead of the cold front over the lake and across northern Ohio and northwest Pennsylvania. Thunder threat is low so looking at mainly showers this morning ending gradually from west to east across the area this evening. As surface high begins to build into the area, drier air will return resulting in a return back to fair weather late tonight into Monday. Rain and cold air advection developing today will keep temperatures in the middle 70s east to upper 70s west. Cold air advection will drop temperatures back into the 50s for lows tonight and similar highs tomorrow as today. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... A broad upper level trough will continue over the Great Lakes region for early part of the week. Weak high pressure at the surface will be near the area Monday night into Tuesday. Fair weather will continue during this time frame. At the bottom of the upper level trough, a weak upper level low tries to close off on Wednesday near the Ohio Valley. This upper level feature eventually weakens again and becomes an open upper level wave Wednesday night. We will have a small chance for a few scattered showers or isolated thunderstorms Wednesday afternoon into Wednesday evening. Afternoon temperatures both Tuesday and Wednesday will be generally in the upper 70s to lower 80s. && .LONG TERM /THURSDAY THROUGH SATURDAY/... A weakening upper level wave or trough will continue to slowly move eastward out of the Ohio Valley on Thursday into Friday. Upper level ridging and heights will rise by Saturday which means a warming trend for the end of the week and next weekend. There will be a small chance for scattered diurnal driven showers and isolated thunderstorms for the end of the week into next weekend with a return of low level moisture thanks to southerly winds. Afternoon temperatures will climb back into the middle to upper 80s by the end of the week, perhaps hitting 90 again by Saturday. && .AVIATION /12Z Sunday THROUGH Thursday/... Showers and a few thunderstorms continue to develop and move east-southeast across Lake Erie and across the northern tier counties of northern Ohio and northwest Pennsylvania. Expecting showers and thunderstorms to increase over the area as the cold front moves closer to the region. Brief ceilings to MVFR expected in the showers and thunderstorms. Otherwise, winds will shift to a north-northwest direction behind the front and ceilings and visibilities will improve with time overnight. Ceilings may lower at Youngstown to around 2500 feet toward the end of the forecast period. Outlook...Non-VFR possible away from the lake Wednesday and Thursday. && .MARINE... Conditions on Lake Erie will be changing throughout the day with a cold frontal passage around midday. Southwest winds 10 to 15 knots will shift from the north and northwest by the late afternoon around 15 knots. Waves will build this afternoon into the overnight for the onshore flow 2 to 4 feet, especially the central and eastern lakeshore areas. We will hold off on any Small Craft Advisories and Beach Hazard Statements at this time. But we will be close to SCA late this afternoon and evening. Moderate rip currents will be possible this evening as well. Winds and waves will quickly relax Monday morning. Winds will become southwesterly at 10 knots or less Monday afternoon through Tuesday. Winds may become slightly northeasterly by Wednesday around 5 to 10 knots depending the track of a weak low pressure system moving across the Ohio Valley. Colder air aloft will bring some instability over Lake Erie later today into this evening. 850 mb temp differences of at least 15C will provide a threat for waterspouts over the entirety of the lake, primarily this morning through the afternoon with any convection or fast growing cumulus clouds today. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...KEC/Lombardy SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Lombardy MARINE...Griffin
Hazardous weather outlook, Aug 1, 4:05 AM EDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 405 AM EDT Sun Aug 1 2021 OHZ003-006>008-013-014-017>023-027>033-036>038-047-PAZ002-003-020815- Lucas-Wood-Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 405 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>012-089-PAZ001-020815- Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 405 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a moderate risk for rip currents tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-020815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 405 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. There is a chance for waterspouts today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 1, 10:41 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1041 AM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM WATER SPOUT 7 NW LORAIN 41.52N 82.27W
08/01/2021 LEZ165 OH TRAINED SPOTTER
&&Local storm report, Aug 1, 11:07 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1107 AM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM WATER SPOUT 2 NNE ROCKY RIVER 41.50N 81.84W
08/01/2021 LEZ146 OH PUBLIC
&&Local storm report, Aug 1, 11:16 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1116 AM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM WATER SPOUT 4 N CLEVELAND 41.54N 81.68W
08/01/2021 LEZ146 OH TRAINED SPOTTER
&&Special weather statement, Aug 1, 11:27 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1127 AM EDT Sun Aug 1 2021
OHZ010-011-011615-
Lorain-Cuyahoga-
1127 AM EDT Sun Aug 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA AND CENTRAL
LORAIN COUNTIES...
At 1126 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Chesterland to Elyria. Movement was
southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms. Some funnel clouds may also be observed.
Locations impacted include...
Cleveland, Lorain, Elyria, Parma, Lakewood, Euclid, Cleveland
Heights, Strongsville, Westlake, North Royalton, North Ridgeville,
Solon, Warrensville Heights, Amherst, Grafton, Wellington, Highland
Hills, North Olmsted, Garfield Heights and Shaker Heights.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4157 8148 4157 8140 4145 8139 4144 8137
4142 8139 4135 8140 4135 8159 4130 8158
4127 8197 4122 8198 4117 8223 4141 8228
4149 8193 4149 8174 4157 8159 4159 8149
TIME...MOT...LOC 1526Z 312DEG 12KT 4151 8142 4138 8213
ClarkSpecial weather statement, Aug 1, 12:07 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1207 PM EDT Sun Aug 1 2021
OHZ037-011645-
Morrow-
1207 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MORROW COUNTY...
At 1207 PM EDT, a strong thunderstorm was located over Cardington, or
near Mount Gilead, moving southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mount Gilead, Cardington, Ashley, Chesterville, Sparta, Edison,
Marengo and Fulton.
LAT...LON 4036 8293 4041 8293 4042 8302 4048 8302
4049 8301 4049 8296 4053 8296 4054 8295
4060 8280 4047 8263 4034 8265
TIME...MOT...LOC 1607Z 316DEG 22KT 4048 8289
ClarkSpecial weather statement, Aug 1, 12:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1237 PM EDT Sun Aug 1 2021
OHZ047-011700-
Knox-
1237 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KNOX COUNTY...
At 1236 PM EDT, a strong thunderstorm was located near Sparta, or 11
miles west of Mount Vernon, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Centerburg.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4027 8248 4027 8274 4035 8275 4034 8265
4036 8264 4042 8264 4025 8245 4024 8248
TIME...MOT...LOC 1636Z 324DEG 27KT 4035 8268
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:37 AM EDT | Special Marine Warning | CLE | 65 min | |
| Aug 1, 9:41 AM EDT | Special Marine Warning | CLE | 49 min | |
| Aug 1, 10:11 AM EDT | Special Marine Warning | CLE | 64 min | |
| Aug 1, 11:20 AM EDT | Special Marine Warning | CLE | 25 min | |
| Aug 1, 11:27 AM EDT | Special Weather Statement | CLE | Cuyahoga | 48 min |
| Aug 1, 12:07 PM EDT | Special Weather Statement | CLE | Morrow | 38 min |
| Aug 1, 12:51 PM EDT | Special Weather Statement | CLE | Trumbull | 24 min |
| Aug 1, 3:39 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 15 hr |
| Aug 1, 3:39 PM EDT | Small Craft Advisory | CLE | 15 hr | |
| Aug 1, 6:39 PM EDT | Special Marine Warning | CLE | 96 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.